MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); High Blood Pressure/ Hypertension (1908); Muscle Weakness/Atrophy (1967); Paralysis (1997); Loss of Vision (2139); Dizziness (2194); Numbness (2415); Facial Paralysis (4585)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via clinical study it was reported that a cerebral vascular accident occurred.A left atrial appendage (laa) closure procedure was performed.On (b)(6) 2022, the patient underwent successful placement of a 35 mm watchman flx device with complete laa seal and deployed device diameter of 27 mm.The patient was discharged on aspirin (81 mg/day) and apixaban (10 mg /day).On (b)(6) 2026, 1288 days post index procedure, the patient presented to the emergency room (er) with the complaint of left sided weakness and sensory loss of left face.In the er, the patient was started with tenecteplase (tnk) and admitted to the intensive care unit (icu).A computed tomography (ct) head was performed which revealed infarct within the parietal occipital lobe.The site reported the event of acute ischemic stroke.At the time of the event the patient was on aspirin (81 mg /day).The patient was hospitalized.Non-surgical intervention was performed; oral, intravenous and intramuscular (iv/im) medications were provided.On (b)(6) 2026, nih stroke scale (nihss) score was noted to be 2.On 06-feb-2026, modified rankin scale (mrs) score was noted to be 3 (moderate).On (b)(6) 2026, the outcome of the event was considered to be resolved with sequelae, and the patient was discharged home.
 
Additional Manufacturer Narrative
B5 describe event or problem: updated with additional information received h6: patient codes added.
 
Event or Problem Description
It was reported that a cerebral vascular accident occurred.A left atrial appendage (laa) closure procedure was performed.On (b)(6) 2022, the patient underwent successful placement of a 35 mm watchman flx device with complete laa seal and deployed device diameter of 27 mm.The patient was discharged on aspirin (81 mg/day) and apixaban (10 mg /day).On (b)(6) 2026, 1288 days post index procedure, the patient presented to the emergency room (er) with the complaint of left sided weakness and sensory loss of left face.In the er, the patient was started with tenecteplase (tnk) and admitted to the intensive care unit (icu).A computed tomography (ct) head was performed which revealed infarct within the parietal occipital lobe.The site reported the event of acute ischemic stroke.At the time of the event the patient was on aspirin (81 mg /day).The patient was hospitalized.Non-surgical intervention was performed; oral, intravenous and intramuscular (iv/im) medications were provided.On (b)(6) 2026, nih stroke scale (nihss) score was noted to be 2.On (b)(6) 2026, modified rankin scale (mrs) score was noted to be 3 (moderate).On (b)(6) 2026, the outcome of the event was considered to be resolved with sequelae, and the patient was discharged home.It was further reported that on (b)(6) 2026, an echocardiogram transthoracic with or without contrast revealed estimated ejection fraction was 55-60 percent, the left ventricular segmental wall motion normal, the left atrium was moderately enlarged and normal right ventricular systolic function.The right ventricle was normal in size and there was no aortic stenosis with a peak velocity of 139 cm/s.There was trace aortic regurgitation and trace mitral regurgitation.Doppler interrogation of the tricuspid valve (tv) was inadequate to assess pulmonary artery systolic pressure.The inferior vena cava (ivc) was normal in size, more than 50 percent of respiratory variance, the right artery pressure normal at 3mmhg.The patient was discharged to home with aspirin 325 mg/day and clopidogrel 75 mg/day for 3 months.It was further reported that on (b)(6) 2026, the patient resented to the emergency room (er) via emergency medical services (ems) with a sudden onset of dizziness, off balance, left side weakness accompanied by numbness in his left arm and elevated blood pressure.The patient wife reported that while cutting onions, the patient suddenly froze and complained of dizziness.Also noticed, there was decrease movement of left arm and left hand was getting curled inwards.The patient stated being unable to stand.Review of system showed loss of vision in left upper quadrant.There was decreased sensation to light touch in the left face, arm and leg.A computed tomography (ct) head was performed which revealed with no evidence of mass, intracranial hemorrhage and or acute ischemia.On the same day, computed tomography angiography (cta) of head and neck revealed no hemodynamically significant stenosis involving the vertebral or internal carotid arteries and no hemodynamically significant intracranial stenosis.On (b)(6) 2026, the patient was sitting up in bed with no further improvement noted in symptoms and reports of having ongoing vision concerns.
 
Event or Problem Description
Reported via clinical study it was reported that a cerebral vascular accident occurred.A left atrial appendage (laa) closure procedure was performed.On (b)(6) 2022, the patient underwent successful placement of a 35 mm watchman flx device with complete laa seal and deployed device diameter of 27 mm.The patient was discharged on aspirin (81 mg/day) and apixaban (10 mg /day).On (b)(6) 2026, 1288 days post index procedure, the patient presented to the emergency room (er) with the complaint of left sided weakness and sensory loss of left face.In the er, the patient was started with tenecteplase (tnk) and admitted to the intensive care unit (icu).A computed tomography (ct) head was performed which revealed infarct within the parietal occipital lobe.The site reported the event of acute ischemic stroke.At the time of the event the patient was on aspirin (81 mg /day).The patient was hospitalized.Non-surgical intervention was performed; oral, intravenous and intramuscular (iv/im) medications were provided.On (b)(6) 2026, nih stroke scale (nihss) score was noted to be 2.On (b)(6) 2026, modified rankin scale (mrs) score was noted to be 3 (moderate).On (b)(6) 2026, the outcome of the event was considered to be resolved with sequelae, and the patient was discharged home.It was further reported that on (b)(6) 2026 an echocardiogram transthoracic with or without contrast revealed estimated ejection fraction was 55-60 percent, the left ventricular segmental wall motion normal, the left atrium was moderately enlarged and normal right ventricular systolic function.The right ventricle was normal in size and there was no aortic stenosis with a peak velocity of 139 cm/s.There was trace aortic regurgitation and trace mitral regurgitation.Doppler interrogation of the tricuspid valve (tv) was inadequate to assess pulmonary artery systolic pressure.The inferior vena cava (ivc) was normal in size, more than 50 percent of respiratory variance, the right artery pressure normal at 3mmhg.The patient was discharged to home with aspirin 325 mg/day and clopidogrel 75 mg/day for 3 months.
 
Additional Manufacturer Narrative
B5 describe event or problem: updated with additional information received.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis the watchman flx? remains implanted; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx?, part # m635wu50350 batch # 0028468924.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include cerebral vascular accident (cva) (weakness, dizziness, loss of vision, numbness, paralysis, facial paralysis) (intensive care, imaging and medication required).Risk review: a risk review was completed and confirmed that the event of cerebral vascular accident (cva) (weakness, dizziness, loss of vision, numbness, paralysis, facial paralysis) was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
Reported via clinical study, it was reported that a cerebral vascular accident occurred.A left atrial appendage (laa) closure procedure was performed.On (b)(6) 2022, the patient underwent successful placement of a 35 mm watchman flx device with complete laa seal and deployed device diameter of 27 mm.The patient was discharged on aspirin (81 mg/day) and apixaban (10 mg /day).On (b)(6) 2026, 1288 days post index procedure, the patient presented to the emergency room (er) with the complaint of left sided weakness and sensory loss of left face.In the er, the patient was started with tenecteplase (tnk) and admitted to the intensive care unit (icu).A computed tomography (ct) head was performed which revealed infarct within the parietal occipital lobe.The site reported the event of acute ischemic stroke.At the time of the event the patient was on aspirin (81 mg /day).The patient was hospitalized.Non-surgical intervention was performed; oral, intravenous and intramuscular (iv/im) medications were provided.On (b)(6) 2026, nih stroke scale (nihss) score was noted to be 2.On (b)(6) 2026, modified rankin scale (mrs) score was noted to be 3 (moderate).On (b)(6) 2026, the outcome of the event was considered to be resolved with sequelae, and the patient was discharged home.It was further reported that on (b)(6) 2026 an echocardiogram transthoracic with or without contrast revealed estimated ejection fraction was 55-60 percent, the left ventricular segmental wall motion normal, the left atrium was moderately enlarged and normal right ventricular systolic function.The right ventricle was normal in size and there was no aortic stenosis with a peak velocity of 139 cm/s.There was trace aortic regurgitation and trace mitral regurgitation.Doppler interrogation of the tricuspid valve (tv) was inadequate to assess pulmonary artery systolic pressure.The inferior vena cava (ivc) was normal in size, more than 50 percent of respiratory variance, the right artery pressure normal at 3 mmhg.The patient was discharged to home with aspirin 325 mg/day and clopidogrel 75 mg/day for 3 months.It was further reported that on (b)(6) 2026 the patient resented to the emergency room (er) via emergency medical services (ems) with a sudden onset of dizziness, off balance, left side weakness accompanied by numbness in his left arm and elevated blood pressure.The patient wife reported that while cutting onions, the patient suddenly froze and complained of dizziness.Also noticed, there was decrease movement of left arm and left hand was getting curled inwards.The patient stated being unable to stand.Review of system showed loss of vision in left upper quadrant.There was decreased sensation to light touch in the left face, arm and leg.A computed tomography (ct) head was performed which revealed with no evidence of mass, intracranial hemorrhage and or acute ischemia.On the same day, computed tomography angiography (cta) of head and neck revealed no hemodynamically significant stenosis involving the vertebral or internal carotid arteries and no hemodynamically significant intracranial stenosis.On (b)(6) 2026, the patient was sitting-up in bed with no further improvement noted in symptoms and reports of having ongoing vision concerns.

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24345025
Report Number2124215-2026-08510
Device Sequence Number18652183
Product Code NGV
UDI-Device Identifier08714729860525
UDI-Public(01)08714729860525(17)241129(10)28468924
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Model NumberM635WU50350
Device Catalogue NumberM635WU50350
Device Lot Number0028468924
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer02/24/2026
03/04/2026
03/30/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date02/26/2026
03/06/2026
04/02/2026
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age71 YR
Patient SexMale
Patient RaceWhite